MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MICROCOIL DELIVERY SYSTEMS; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MICROCOIL DELIVERY SYSTEMS; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120620
Medical Device Problem Codes Premature Activation (1484); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted with associated mfr# (b)(4).Additional procode: krd.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure a galaxy g3 6x20 coil stretched and detached.The procedure was for treatment of anterior communicating artery aneurysm recanalization.After using a competitor¿s coil, a galaxy g3 coil was placed into a competitor¿s microcatheter, when advancing the coil some of the coil was deployed into the aneurysm.The catheter was not repositioned over the coil with the coil partially deployed; however the physician went back and forth with the coil to maneuver it into the aneurysm.Per the physician the coil may have gotten stuck in the microcatheter causing it to stretch and then detach with most of it hanging from the aneurysm.The physician used a snare to retrieve the tail of the coil.The coil was successfully pulled out entirely still attached to the delivery system.And the case continued.The procedure was delayed by 15 minutes due to the reported event.An adequate continuous flush was maintained through the microcatheter at all times.There was no resistance experienced between the guidewire and the microcatheter when accessing the target site and no resistance experienced when advancing the coil through the microcatheter.There were no kinks on the microcatheter.It was reported that the complaint device is available for return.
 
Additional Manufacturer Narrative
This is final mdr report being submitted with associated mfr# 2954740-2017-00102.Update 18may2017: upon receiving the product it was determined that the coil was still attached to the delivery system.The complaint does not match the returned evidence.The distal section of the coil was found protruding outside the distal tip of the unidentified microcatheter.A portion of the severed dpu was found inside the microcatheter.The proximal section of the microcatheter was severed.The severed dpu on both ends was removed from the microcatheter.The distal section of the coil was found protruding outside the microcatheter.The complete introducer sheath with the resheathing tool and the distal and proximal end of the dpu, and the severed end of the unidentified microcatheter were severed and all not returned.The microcatheter tube was returned too severely damaged to inspect.The complaint of the coil being stretched is confirmed.The coil was returned stretched, however without the return of the severed proximal end of the dpu, the introducer sheath, and the unidentified microcatheter and due to severe damages, the root cause of the coil stretching cannot be determined, however the contributing factor to the coil stretching was due to the coil being anchored.The circumstances of how, when, and where the coil was anchored cannot be determined.The complaint of the coils premature detachment cannot be confirmed.The coil was still attached to the dpu as found upon product return.The distal section of the coil was protruding outside the microcatheter while the proximal section of the coil was inside the microcatheter with the dpu was also found inside the microcatheter.In addition due to the overall severe damage and with the missing components of the microcoil system and the unknown microcatheter, the root cause and contributing factors to the premature coil detachment cannot be determined.The circumstances of how and when the coil was anchored cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the reported event of coil stretching was confirmed.However due to the severe damages and without return of the remainder of the coil components the root cause of the coil stretching cannot be determined.The likely contributing factor to the event may have been the coil being anchored.Review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.(b)(4).

Brand Name
GALAXY G3 MICROCOIL DELIVERY SYSTEMS
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6559640
Report Number2954740-2017-00102
Device Sequence Number133477
Product Code HCG
UDI-Device Identifier10886704077541
UDI-Public(01)10886704077541(17)190731(10)S11791
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberGLY120620
Device Lot NumberS11791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date05/19/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 MICROCATHETER